• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

How to "fix" Sertraline (and any other SSRI)

A

Alin05

Well-known member
Joined
Feb 2, 2019
Messages
57
Location
Romania
Like most people I also struggled with the side effects of SSRIs, while also being aware of their positive action on my symptoms of depression and anxiety. My biggest problem was insomnia that became so bad that I had to quit sertraline. After many visits to different psychiatrists I found solutions not only for the sertraline induced chronic insomnia, but for the sexual side effects too. Both Mirtazapine and Trazodone used at lower doses than those used for depression are very effective hypnotics. For the past 15 months I slept 7-8 hours every single night while being on sertraline. Mirtazapine also helps with the SSRI induced sexual problems. I also can guarantee the same effectiveness for Trazodone. I tried both drugs and they are a very simple and accessible solution for some of the worst side effects of SSRIs.
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
44,649
Location
Lancashire
So you end up taking two anti depressants. Why not just take Mirtazepine without the SErtaline? I don't understand I'm afraid. Sorry about that. Perhaps you can help me understand better.
 
A

Alin05

Well-known member
Joined
Feb 2, 2019
Messages
57
Location
Romania
Hi calypso. No, you don't take two antidepressants, you take sertraline or any other SSRI at therapeutic doses plus a sub therapeutic dose from an antidepressant like Mirtazapine or Trazodone, who, at much lower doses than the ones used for depression have a very powerful hypnotic effect, so are ideal for insomnia. On the contrary, at therapeutic doses both Mirtazapine and Trazodone can cause insomnia plus other unpleasant and even dangerous side effects. For example I sleep great with just 50 mg of Trazodone, while the minimum dose used for depression is 150 mg. At such a low dose you also avoid any serious side effects.
 
A

Alin05

Well-known member
Joined
Feb 2, 2019
Messages
57
Location
Romania
Still sounds like taking two!!!
The lowest Mirtazapine dose for depression is 15 mg. Insomnia is very common amongst the SSRI users. Many of them resort to highly addictive sedatives to "fix" this problem. A much better solution is to use 7,5 mg of Mirtazapine. That's half the minimum therapeutic dose used for depression. Before I discovered this solution I used benzodiazepines. All the time I had to increase the dose to get the same effect. I've been using a low dose of Mirtazapine for the past 18 months and it still works fine.
 
Top